Title

A nonparametric view of generalized covariances for kriging

RIS ID

73048

Publication Details

Cressie, N. A. (1987). A nonparametric view of generalized covariances for kriging. Mathematical Geology, 19 (5), 425-449.

Abstract

Fitting trend and error covariance structure iteratively leads to bias in the estimated error variogram. Use of generalized increments overcomes this bias. Certain generalized increments yield difference equations in the variogram which permit graphical checking of the model. These equations extend to the case where errors are intrinsic random functions of order k, k=1, 2, ..., and an unbiased nonparametric graphical approach for investigating the generalized covariance function is developed. Hence, parametric models for the generalized covariance produced by BLUEPACK-3D or other methods may be assessed. Methods are illustrated on a set of coal ash data and a set of soil pH data. 1987 International Association for Mathematical Geology.

Please refer to publisher version or contact your library.

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1007/BF00897194